Alert archive / Vermont / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 12, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 26, 2011, 1:59 PM EDT for 6 counties in Vermont. It was in force for 61 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 1:59 PM EDT (17:59 UTC)
- Expired
- May 26, 2011, 3:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Lamoille County, VT, Orleans County, VT
The radar
The Burlington radar (KCXX), 70 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 2:40 PM EDT | HAIL 0.5 | 1 Wnw Westfield, VT | HALF INCH HAIL |
| May 26, 2:47 PM EDT | HAIL 1 | Westfield, VT | QUARTER SIZE HAIL |
| May 26, 3:00 PM EDT | HAIL 0.5 | 2 Nw Derby Center, VT | HALF INCH HAIL |
| May 26, 3:00 PM EDT | HAIL 0.75 | 2 Sw Newport, VT | DIME SIZE HAIL |
| May 26, 3:05 PM EDT | HAIL 0.75 | 1 Ne Newport, VT | DIME SIZE HAIL |
| May 26, 3:05 PM EDT | HAIL 0.88 | 2 W Newport, VT | DIME TO NICKEL SIZE HAIL |
| May 26, 3:05 PM EDT | HAIL 1 | Newport, VT | DIME TO QUARTER SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 12:29 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
255
WUUS51 KBTV 261759
SVRBTV
VTC005-007-009-011-015-019-261900-
/O.NEW.KBTV.SV.W.0012.110526T1759Z-110526T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
159 PM EDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CALEDONIA COUNTY IN NORTHEAST VERMONT...
NORTHERN LAMOILLE COUNTY IN NORTHWEST VERMONT...
ORLEANS COUNTY IN NORTHEAST VERMONT...
NORTHERN ESSEX COUNTY IN NORTHEAST VERMONT...
NORTH CENTRAL CHITTENDEN COUNTY IN NORTHWEST VERMONT...
FRANKLIN COUNTY IN NORTHWEST VERMONT...
* UNTIL 300 PM EDT.
* AT 154 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR EAST
GEORGIA...MOVING EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
FLETCHER...CAMBRIDGE...BAKERSFIELD...WATERVILLE...BELVIDERE
CENTER...HYDE PARK...EDEN...MONTGOMERY CENTER...LOWELL...
WESTFIELD...COVENTRY...TROY...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY EVENING FOR
NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4488 7164 4460 7177 4459 7307 4467 7317
4490 7316 4502 7288 4502 7185
TIME...MOT...LOC 1800Z 254DEG 30KT 4470 7300
$$2 follow-up statements
587
WWUS51 KBTV 261822
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
222 PM EDT THU MAY 26 2011
VTC007-261832-
/O.CAN.KBTV.SV.W.0012.000000T0000Z-110526T1900Z/
CHITTENDEN VT-
222 PM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHITTENDEN
COUNTY IS CANCELLED...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4460 7177 4466 7287 4472 7297 4498 7284
4502 7185 4488 7164
TIME...MOT...LOC 1822Z 249DEG 27KT 4477 7275
$$
VTC005-009-011-015-019-261900-
/O.CON.KBTV.SV.W.0012.000000T0000Z-110526T1900Z/
CALEDONIA VT-LAMOILLE VT-ORLEANS VT-ESSEX VT-FRANKLIN VT-
222 PM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHERN ESSEX...ORLEANS AND NORTHEASTERN CALEDONIA COUNTIES IN
NORTHEAST VERMONT...AND EASTERN FRANKLIN AND NORTHERN LAMOILLE
COUNTIES IN NORTHWEST VERMONT...
AT 220 PM EDT A SEVERE THUNDERSTORM WAS REPORTED PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS
NEAR BAKERSFIELD...MOVING EAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
BELVIDERE CENTER...BELVIDERE CORNERS...MONTGOMERY CENTER...
MONTGOMERY...LOWELL...ALBANY...WESTFIELD...TROY...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY EVENING FOR
NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4460 7177 4466 7287 4472 7297 4498 7284
4502 7185 4488 7164
TIME...MOT...LOC 1822Z 249DEG 27KT 4477 7275
$$613
WWUS51 KBTV 261847
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
247 PM EDT THU MAY 26 2011
VTC005-009-011-015-019-261900-
/O.CON.KBTV.SV.W.0012.000000T0000Z-110526T1900Z/
CALEDONIA VT-LAMOILLE VT-ORLEANS VT-ESSEX VT-FRANKLIN VT-
247 PM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHERN ESSEX...ORLEANS AND NORTHEASTERN CALEDONIA COUNTIES IN
NORTHEAST VERMONT...AND EAST CENTRAL FRANKLIN AND NORTHEASTERN
LAMOILLE COUNTIES IN NORTHWEST VERMONT...
AT 246 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR SOUTH
NEWPORT...MOVING EAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
BROWNINGTON...EXIT 27 I91...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY EVENING FOR
NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4460 7177 4468 7246 4476 7258 4498 7252
4502 7185 4488 7164
TIME...MOT...LOC 1847Z 259DEG 28KT 4486 7237
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:31 PM EDT, 28 minutes earlier.
Area forecast discussion, May 26, 1:31 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
131 PM EDT THU MAY 26 2011
.SYNOPSIS...
ACTIVE WEATHER IS EXPECTED ACROSS MUCH OF THE NORTH COUNTRY THROUGH
SATURDAY...WITH STRONG TO POSSIBLY SEVERE THUNDERSTORMS...AND LOCALLY
HEAVY RAINFALL. THE THREAT FOR SHOWERS CONTINUES SATURDAY NIGHT
INTO SUNDAY...BEFORE HIGH PRESSURE RETURNS TO THE REGION FOR THE
START OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1255 PM EDT THURSDAY...TORNADO WATCH 380 IN EFFECT FOR THE ENTIRE
AREA UNTIL 800 PM TONIGHT. INITIAL AREA OF STORMS CONTINUES
MOVING EAST- NORTHEAST ACROSS NORTHEAST NEW YORK EARLY THIS
AFTERNOON. NEXT AREA OF STORMS WILL BE FORMING IN A COUPLE OF
HOURS ACROSS CENTRAL NEW YORK WHERE INSTABILITY IS BECOMING
MAXIMIZED AND DEEP LAYER SHEAR INCREASES OVER THE AREA. MORNING
SOUNDINGS CONFIRM THAT SUFFICIENT DEEP LAYER SHEAR WILL BE MOVING
UP INTO NORTHERN NEW YORK AS THE AFTERNOON WEARS ON AND WITH
INCREASING INSTABILITY...STRONG TO SEVERE THUNDERSTORMS WILL FORM
AGAIN OVER THE NORTHERN ADIRONDACKS AND SPREAD EAST AND NORTHEAST.
LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...BUT ONE
CANNOT RULE OUT THE POSSIBILITY OF A TORNADO. VERY HEAVY RAINFALL
WILL ALSO BE POSSIBLE THIS AFTERNOON AND TONIGHT AS STORMS MOVE
FURTHER EAST INTO VERMONT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
AS OF 451 AM EDT THURSDAY...AFOREMENTIONED COLD FRONT CONTINUES TO
SLOWLY SAG SOUTH ACROSS THE NORTH COUNTRY TONIGHT...WITH THE
THREAT FOR STRONG STORMS CONTINUING AT LEAST THROUGH MIDNIGHT...THEN
WEAKENING THROUGH THE REMAINDER OF THE NIGHT WITH THE LOSS OF
SURFACE HEATING. THE POTENTIAL EXISTS AGAIN ON FRIDAY FOR
CONVECTIVE DEVELOPMENT AS THE FRONTAL BOUNDARY IS SLOW TO MOVE
THROUGH THE REGION. STILL A LOT OF QUESTIONS AS TO THE LOCATION OF
THE BOUNDARY...WITH MID-RANGE MODELS DIFFERING A BIT FROM NORTH TO
SOUTH. A LARGE FACTOR IN THE LOCATION OF THE BOUNDARY WILL LIKELY
BE WHATEVER STORMS DEVELOP THIS AFTERNOON...WHICH MAY COOL THE
BOUNDARY LAYER OVER THE REGION ENOUGH TO KEEP THE BEST INSTABILITY
SOUTH OF THE REGION. AT THIS TIME...HAVE GONE WITH A BLEND OF
SOLUTIONS KEEPING THE MAIN THREAT FOR STORMS ACROSS CENTRAL AND
SOUTHERN PORTIONS OF THE REGION...WITH LESSER CHANCES AND COOLER
AIR NORTH.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 1240 PM EDT THURSDAY...OVERALL, NO BIG CHANGES IN THE
FORECAST FOR THE LONGER TERM PORTION. STILL LOOKING AT A PATTERN
CHANGE (AT LEAST TEMPORARILY) AWAY FROM THE VERY UNSETTLED
WEATHER WE'VE HAD AS WE START NEXT WEEK. HERE ARE THE DAILY
PARTICULARS.
SATURDAY...
STILL DEALING WITH A PESKY BOUNDARY MORE OR LESS ALONG THE
CANADIAN BORDER AND IT WILL REMAIN A FOCUS FOR SHOWER/T-STORM
ACTIVITY. LOOKS LIKE THE BOUNDARY WILL START PUSHING NORTH AS THE
DAY GOES ON. HAVE HIGHEST POPS NORTH AND WEST -- TOOK A BLEND
BETWEEN NAM AND SREF. STUCK CLOSE TO GUIDANCE TEMPERATURES, BUT WE
WILL BE IN THE WARM SECTOR SO TEMPERATURES WELL INTO THE 70S AND
CLOSE TO 80. WILL BE A BIT MUGGY WITH DEWPOINTS IN THE 60S.
SUNDAY...
SIMILAR TO SATURDAY, THOUGH THE BOUNDARY WILL BE FURTHER NORTH, SO
LESSER CHANCE OF PRECIPITATION FOR OUR REGION. AGAIN, KEPT CLOSE
TO SREF/NAM BLEND. LESS PRECIP AND A LITTLE MORE SUN SHOULD PUSH
TEMPERATURES UP EVEN A BIT MORE, PROBABLY MID 80S IN THE LOWER
ELEVATIONS. ENOUGH SURFACE INSTABILITY WILL BE PRESENT FOR SOME
AFTERNOON THUNDERSTORMS.
MONDAY...
MID/UPPER LEVEL RIDGING REALLY STARTS DEVELOPING OVER THE OHIO
VALLEY AND NUDGING INTO OUR AREA. SUBSIDENCE WITH THE RIDGE SHOULD
PRECLUDE MUCH IN THE WAY OF PRECIP, BUT WITH 850MB TEMPERATURES
RISING INTO THE 15-18C RANGE, WE'LL LIKELY BE WAY UP INTO THE 80S.
THAT HEAT COULD STILL POP A STRAY AFTERNOON THUNDERSTORM. WENT
SLIGHTLY ABOVE MOS GUIDANCE FOR HIGHS. COULD SEE NEAR 90F IN THE
CONNECTICUT RIVER VALLEY.
TUESDAY...
GUIDANCE ALL ON BOARD FOR THE STRONG UPPER RIDGE TO REALLY BE IN
CONTROL. THINK SUBSIDENCE WILL BE TOO STRONG FOR ANY PRECIP,
ALLOWING FOR A MOSTLY SUNNY AND HOT DAY (AND HUMID TOO). AGAIN
WENT SEVERAL DEGREES ABOVE GUIDANCE AND WITH 850MB TEMPERATURES OF
18-20C, WE WILL EASILY SEE TEMPERATURES OF 90-92F IN THE VALLEYS.
WEDNESDAY...
COULD BE AN INTERESTING DAY, THOUGH THIS IS BASED ON ONLY SUBTLE
CLUES IN THE MODELS. WE STILL HAVE THE BIG RIDGE TO OUR SOUTHWEST
AND STRONG JET NEAR/JUST NORTH OF OUR AREA. THAT WOULD MEAN WE ARE
IN THE POTENTIAL RING OF FIRE. MODELS SHOW A LARGE EML (ELEVATED
MIXED LAYER) IN PLACE OVER OUR REGION WHILE AT THE SAME TIME WE'LL
HAVE A FAST MOVING SHORT WAVE ZIPPING BY EARLY IN THE DAY. THIS
TYPE OF SCENARIO IS ONE THAT CAN GIVE WIDESPREAD SEVERE WEATHER TO
THE NORTH COUNTRY. NOT CONFIDENT IN ALL THOSE DETAILS TO COME
TOGETHER AT THIS POINT, SO JUST HAVE SOME CHANCE POPS -- BUT WE
COULD BE FACING SOME SORT OF MCS OR MCS REMNANT COMING ACROSS AT
SOMEPOINT IN THE DAY.
THURSDAY...
IN THE WAKE OF THE SHORTWAVE, THE BIG UPPER RIDGE PUSHES SOUTH A
BIT, ALLOWING WEAK CANADIAN HIGH PRESSURE TO COME ON DOWN BRINGING
A COOLER AIRMASS. TEMPERATURES WILL BE BACK INTO THE LOWER 70S.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
THROUGH 18Z FRIDAY...AS OF 1730Z, A CLUSTER OF T-STORMS ARE MOVING
INTO THE NORTHERN CHAMPLAIN VALLEY AND INTO NORTHERN VERMONT.
EXPECT ADDITIONAL T-STORMS TO DEVELOP OVER THE COURSE OF THE
AFTERNOON. FOR NOW, HAVE A LOT OF VCTS IN THE TAFS, AND WILL
ATTEMPT TO BETTER TIME ANY STORMS THAT WILL IMPACT ANY TERMINALS.
WILL HAVE TO UPDATE AS NECESSARY.
LOW CONFIDENCE FORECAST. AFTER T-STORMS DIMINISH THIS EVENING,
THERE WILL STILL BE A PERIOD OF SHOWERS AND THEN ULTIMATELY SOME
FOG AND LOW CLOUDS -- ESPECIALLY NORTHERN REGIONS. SUSPECT
WIDESPREAD IFR TO DEVELOP LATE TONIGHT.
AFTER 15Z FRIDAY, EXPECT ADDITIONAL SCATTERED SHOWERS/T-STORMS TO
DEVELOP BUT OUTSIDE OF ANY PRECIPITATION, IT SHOULD BE VFR.
OUTLOOK 18Z FRIDAY THROUGH TUESDAY...
18Z FRIDAY THROUGH 00Z MONDAY...SCATTERED SHOWERS AND
THUNDERSTORMS WILL PRODUCE MVFR CONDITIONS. MAY BE LOCALLY IFR IN
PATCHY FOG OVERNIGHT. OTHERWISE VFR.
00Z MONDAY-23Z TUESDAY...PRIMARILY VFR, THOUGH SCATTERED SHOWERS POSSIBLE.
&&
.HYDROLOGY...
AS OF 450 AM EDT THURSDAY...THE THREAT FOR LOCALIZED HEAVY
RAINFALL FROM STRONG THUNDERSTORMS WILL BE INCREASING THIS
AFTERNOON AND EVENING...AND AGAIN ON FRIDAY. STRONGER STORMS WILL
BE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAINFALL IN A SHORT
PERIOD OF TIME...WHICH COMBINED WITH ALREADY SATURATED GROUND
CONDITIONS WILL POSE A THREAT FOR FLASH FLOODING AND RAPID RISES
ON SMALLER STREAMS AND RIVERS. THE FOCUS TODAY WILL BE ACROSS THE
NORTHERN ADIRONDACKS...SHIFTING EASTWARD TONIGHT INTO FRIDAY.
GIVEN THE CONVECTIVE NATURE OF THE PRECIP...THE EXACT TIMING AND
LOCATION OF THE HEAVIEST RAINFALL AMOUNTS IS DIFFICULT TO
FORECAST AT THIS TIME. PLEASE STAY TUNED FOR ADDITIONAL
DISCUSSIONS AND STATEMENTS ON THIS UPCOMING WEATHER EVENT.
&&
.MARINE...
AS OF 345 AM EDT THURSDAY...WINDS WILL BECOME A MAJOR FACTOR ON LAKE
CHAMPLAIN TODAY AND A LAKE WIND ADVISORY IS IN EFFECT. SOUTH WINDS
WILL INCREASE INTO THE 20 TO 30 KNOT RANGE THIS MORNING WITH WAVES
BUILDING INTO THE 3 TO 5 FOOT RANGE. SEICHE EFFECTS FROM THE WIND
WILL CAUSE THE LAKE LEVEL TO RISE TO NEAR 102.7 FEET ACROSS THE
NORTHERN HALF OF THE LAKE THURSDAY...WITH SOME EROSION TO SOUTH
FACING SHORELINES. WINDS WILL SUBSIDE SOME BY LATE AFTN /15-25
KNOTS/...THEN BECOME NORTH THIS EVENING INTO THURSDAY NIGHT WITH
PASSAGE OF A COLD FRONT FROM NORTH TO SOUTH ACROSS LAKE CHAMPLAIN.
NORTH WINDS AROUND 10 KNOTS ARE EXPECTED FOR FRIDAY.
FOR BOATERS MANY HAZARDS STILL EXIST. BREAKWATER AND OTHER ROCKS
OR OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER
LEVELS ON THE LAKE. IN ADDITION...PLENTY OF DEBRIS REMAIN IN THE
LAKE...ESPECIALLY NEAR RIVER MOUTHS. LASTLY...THE NEAR-SHORE LAKE
TEMPERATURES HAVE ONLY WARMED TO AROUND 50 DEGREES...WHICH COULD
LEAD TO POTENTIAL HYPOTHERMIC CONDITIONS IF ONE WERE TO FALL INTO
THE WATER. DUE TO THE ABOVE FACTORS...RECREATIONAL BOATING IS
DISCOURAGED AT THIS TIME.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR VTZ001>009-
016>018.
NY...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NYZ026>031-034-
035-087.
&&
SYNOPSIS...EVENSON
NEAR TERM...EVENSON
SHORT TERM...LAHIFF
LONG TERM...NASH
AVIATION...NASH
HYDROLOGY...BTV
MARINE...BTVHazardous weather outlook, May 26, 10:12 AM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 1012 AM EDT THU MAY 26 2011 NYZ026>031-034-035-087-VTZ001>009-016>018-271415- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON- 1012 AM EDT THU MAY 26 2011 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT. .DAY ONE...TODAY AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP ACROSS THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACK MOUNTAINS OF NEW YORK BY EARLY THIS AFTERNOON...AND MOVE INTO THE CHAMPLAIN VALLEY AND NORTHERN VERMONT BY MID TO LATE AFTERNOON. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS GREATER THAN 70 MPH...LARGE HAIL...DANGEROUS LIGHTNING...AND VERY HEAVY RAINFALL. AN ISOLATED TORNADO COULD BE POSSIBLE IN A FEW OF THE STRONGER STORMS. A FLASH FLOOD WATCH IS ALSO IN EFFECT THIS AFTERNOON AND TONIGHT AS ANY THUNDERSTORMS OVER NORTHERN NEW YORK AND THE NORTHERN AND CENTRAL SECTIONS OF VERMONT WILL HAVE THE POTENTIAL TO PRODUCE 1 TO 2 INCHES OF RAIN IN A VERY SHORT PERIOD OF TIME. THIS WOULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS MAY REDEVELOP DURING THE DAY FRIDAY. THE GREATEST THREAT OF SEVERE STORMS WILL SHIFT SOUTHWARD TO INCLUDE CENTRAL AND SOUTH-CENTRAL VERMONT ON FRIDAY. LOCALLY HEAVY RAINFALL FROM THUNDERSTORMS REMAINS POSSIBLE...AND ANY PERSISTENT AREAS OF HEAVY RAIN MAY CREATE A FLASH FLOOD THREAT FRIDAY INTO FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. VTZ010>012-019-271415- ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND- 1012 AM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLY TOWARD EVENING AND ANY STORMS WOULD HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS...HAIL...AND VERY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS MAY REDEVELOP DURING THE DAY FRIDAY. THE GREATEST THREAT OF SEVERE STORMS WILL SHIFT SOUTHWARD TO INCLUDE CENTRAL AND SOUTH-CENTRAL VERMONT ON FRIDAY. LOCALLY HEAVY RAINFALL FROM THUNDERSTORMS REMAINS POSSIBLE...AND ANY PERSISTENT AREAS OF HEAVY RAIN MAY CREATE A FLASH FLOOD THREAT FRIDAY INTO FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. EVENSON
In the hours before
Local storm report, May 26, 12:01 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1201 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM HAIL SOUTH EDWARDS 44.27N 75.21W
05/26/2011 E1.00 INCH ST. LAWRENCE NY PUBLIC
PUBLIC
1158 AM TSTM WND GST SOUTH EDWARDS 44.27N 75.21W
05/26/2011 E65 MPH ST. LAWRENCE NY PUBLIC
PUBLIC
&&
EVENT NUMBER BTV1100067
EVENT NUMBER BTV1100068
CMLocal storm report, May 26, 12:27 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
1227 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM HAIL SOUTH EDWARDS 44.27N 75.21W
05/26/2011 E1.00 INCH ST. LAWRENCE NY PUBLIC
PUBLIC
1125 AM TSTM WND GST SOUTH EDWARDS 44.27N 75.21W
05/26/2011 E65 MPH ST. LAWRENCE NY PUBLIC
PUBLIC
&&
EVENT NUMBER BTV1100067 BTV1100068
CMSpecial weather statement, May 26, 12:44 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1244 PM EDT THU MAY 26 2011 NYZ028-030-031-034-035-VTZ001-002-005-016-261745- EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT-GRAND ISLE VT-SOUTHERN FRANKLIN NY-WESTERN CHITTENDEN VT-WESTERN CLINTON NY- WESTERN ESSEX NY-WESTERN FRANKLIN VT- 1244 PM EDT THU MAY 26 2011 ...STRONG TO SEVERE THUNDERSTORMS WILL MOVE IN TO THE CHAMPLAIN VALLEY BY 1 PM... AT 1240 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED FROM WEST PLATTSBURGH TO 4 MILES SOUTHWEST OF ALDER BROOK...MOVING EAST AT 50 MPH. THESE STORMS WILL PRODUCE HAIL...STRONG WINDS...AND DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... POINT AU ROCHE...BEEKMANTOWN...KNIGHT ISLAND STATE PARK...NORTH HERO...EXIT 20 I89...SWANTON JUNCTION...SHELDON...SHELDON JUNCTION... NORTH WILLISTON...EXIT 17 I89...WESTFORD...FAIRFAX... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON IF WARNINGS ARE ISSUED. LAT...LON 4502 7286 4444 7305 4442 7422 4500 7347
Local storm report, May 26, 1:21 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
121 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL SCHUYLER FALLS 44.63N 73.56W
05/26/2011 E1.00 INCH CLINTON NY TRAINED SPOTTER
SPOTTER
&&
EVENT NUMBER BTV1100069
CMLocal storm report, May 26, 1:41 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
141 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM HAIL PERU 44.58N 73.53W
05/26/2011 E1.00 INCH CLINTON NY PUBLIC
&&
EVENT NUMBER BTV1100070
CMLocal storm report, May 26, 1:48 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
148 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM HAIL PERU 44.58N 73.53W
05/26/2011 E1.25 INCH CLINTON NY PUBLIC
&&
EVENT NUMBER BTV1100071
CMThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:05 AM EDT | Flash Flood Watch | BTV | Addison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more | 42 hr |
| May 26, 12:44 PM EDT | Special Weather Statement | BTV | Chittenden, Grand Isle | 61 min |
| May 26, 12:53 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle | 67 min |
| May 26, 2:30 PM EDT | Special Weather Statement | BTV | Addison, Chittenden, Grand Isle | 30 min |
| May 26, 2:55 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Orleans | 50 min |
| May 26, 3:45 PM EDT | Special Weather Statement | BTV | Addison, Chittenden, Franklin, Grand Isle | 60 min |
| May 26, 4:15 PM EDT | Areal Flood Advisory | BTV | Addison, Chittenden, Franklin, Grand Isle, Lamoille, Orleans | 6 hr |
| May 26, 4:27 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille, Orleans | 63 min |
| May 26, 4:34 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Franklin, Grand Isle | 56 min |
| May 26, 5:23 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Franklin, Grand Isle, Lamoille, Orleans | 67 min |
| May 26, 6:07 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Chittenden, Essex, Lamoille, Orleans, Washington | 53 min |
| May 26, 6:24 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Chittenden, Lamoille, Orange, Rutland and 2 more | 66 min |
| May 26, 6:54 PM EDT | Tornado Warning | BTV | Caledonia, Orange, Washington | 36 min |
| May 26, 6:58 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Washington | 32 min |
| May 26, 7:29 PM EDT | Tornado Warning | BTV | Caledonia, Essex, Orange, Washington | 31 min |
| May 26, 7:30 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Washington | 60 min |
| May 26, 7:33 PM EDT | Flash Flood Warning | BTV | Chittenden, Washington | 3 hr |
| May 26, 7:45 PM EDT | Tornado Warning | BTV | Addison, Caledonia, Orange, Washington | 30 min |
| May 26, 7:59 PM EDT | Tornado Warning | BTV | Caledonia, Essex | 31 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.